MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HRIS FLEXIBLE OSTEO 12X93MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH HRIS FLEXIBLE OSTEO 12X93MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6210-0-740
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The customer reported that the sterile packaged, single use item was rusty when the box was opened.Update: another item was opened to complete the case.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion involving a hris flexible osteotome was reported.The event was confirmed via mar.Method & results: -product evaluation and results: the device including packaging was returned for evaluation.The unit carton was severely worn and torn.There are brown staining areas which is consistent with corrosion.A material analysis has been performed.The report concluded that eds showed that the surface feature on the osteotome was consistent with iron-oxide.Xrf showed that the base material of both components were consistent with 455ss and the hardness was measured to be 51 hrc, meeting the drawing min of 47 hrc.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the device including packaging was returned for evaluation.The unit carton was severely worn and torn.There are brown staining areas which is consistent with corrosion.A material analysis has been performed.The report concluded that eds showed that the surface feature on the osteotome was consistent with iron-oxide.Xrf showed that the base material of both components were consistent with 455ss and the hardness was measured to be 51 hrc, meeting the drawing min of 47 hrc.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The sqe and packaging sme reviewed the event and stated: "per the review of the stryker and phillips precision inc.Dhrs, the review of both the internal and supplier packaging and cleaning processes and the fact that there is rust on one unit out of a manufactured supplier lot of 126 pieces.It has been deemed that this complaint is not the result of a manufacturing defect and does not warrant escalation to a gqo nc.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be re-opened.
 
Event or Problem Description
The customer reported that the sterile packaged, single use item was rusty when the box was opened.**update** another item was opened to complete the case.

Brand Name
HRIS FLEXIBLE OSTEO 12X93MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9197474
Report Number0002249697-2019-03523
Device Sequence Number409652
Product Code LXH
UDI-Device Identifier07613327143935
UDI-Public07613327143935
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number6210-0-740
Device Catalogue Number6210-0-740
Device Lot NumberX18C18A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;